How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My daughter has been diagnosed with big bolar, and

Customer Question

My daughter has been diagnosed with big bolar, and depression and hits her self
Submitted: 10 months ago.
Category: Mental Health
Expert:  Dr. Z replied 10 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. May I ask, what is your specific mental health question that you would like an answer to in regards ***** ***** situation?

Customer: replied 10 months ago.
What is the best health care I should get her
Expert:  Dr. Z replied 10 months ago.

Well I am assuming you meant bipolar disorder when you wrote "Big Bolar," and the best treatment for your daughter needs to be with a psychiatrist for medication management as therapy has little to no effectiveness for treating Bipolar Disorder. The typical starting medication for Bipolar Disorder would be a Mood Stabilizer like Lithium, Depakote, Lamictal, or Tegretol, so most likely one of these medications will be started with your daughter. The hitting herself behavior could be due to anxiety, stress, and restlessness and the mood stabilizer will help with this as well, but a benzodiazepine like Klonopin should be considered to lessen her overall anxiety and stress. If after a mood stabilizer and benzodiazepine do not help her symptoms (and remember the totality of treatment could take a few weeks to be effective so patience must be demonstrated) than the addition of an antidepressant, atypical antipsychotic, or a switch to another mood stabilizer should be considered. The good news is that most cases of Bipolar Disorder are perfectly managed with medication, so starting your daughter on an effective regimen will help her a lot.

Expert:  Dr. Z replied 10 months ago.

I hope this answers your question and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Related Mental Health Questions